Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 139, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 29, 2003, 4:54 PM CDT for Washington Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2003, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 29, 2003, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:40 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 29, 2:40 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CDT TUE JUL 29 2003 USED THE GFS MODEL FOR GUIDIANCE. MEAN UPPER LEVEL TROUGH REMAINS IN PLACE FROM THE WESTERN GREAT LAKES SOUTH TO THE GULF OF MEXICO THROUGH FRIDAY. SHORT WAVES MOVE THROUGH BASE OF THE TROUGH POSITION DURING THIS TIME PERIOD...MAINLY WELL NORTH OF AREA. THE AXIS OF THE TROUGH SHIFTS EAST OF OUR FORECAST AREA BY SATURDAY AND SUNDAY AS THE UPPER LEVEL RIDGE OVER THE PLAINS TRIES TO BUILD IN OVER OUR AREA. OTHERWISE NEAR TO SLIGHTLY BELOW NORMAL CONVECTIVE ACTIVITY SHOULD PREVAIL WITH TYPICAL PATTERN OF THUNDERSTORMS OVER LAND DURING DAYTIME HEATING AND NIGHTIME ACTIVITY CONFINED MORE TO MARINE ENVIRONMENT. OVER THE MARINE AREA...LIGHT SOUTHWEST FLOW SHOULD BE THE RULE AS HIGH PRESSURE RIDGE ANCHORED EAST WEST ACROSS THE GULF WITH AXIS SOUTH OF MARINE AREA. MCB 72/93/73/72 3424 BTR 73/93/73/91 3424 MSY 75/92/76/90 3434 GPT 74/90/74/90 3424 .NEW...NONE LA...NONE. MS...NONE.
Hazardous weather outlook, Jul 29, 11:30 AM CDT, 5 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE COAST AND IN THE COASTAL WATERS WILL BECOME SCATTERED THIS AFTERNOON AS THEY SPREAD INLAND. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER INLAND AREA THROUGH EARLY THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP IN THE COASTAL WATERS LATE TONIGHT. THE STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 30 TO 35 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH IN LESS THAN AN HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW WATERSPOUTS ARE POSSIBLE NEAR DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE TIDAL LAKES AND NEAR SHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN... A SLIGHT INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED THURSDAY THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Jackson | 51 min |
| Jul 29, 5:01 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.